Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 45, No. 2, pp. 429-434 (2004)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



More classes of stuck unknotted hexagons

Greg Aloupis, Günter Ewald and Godfried Toussaint

School of Computer Science, McGill University e-mail: athens,; Institut für Mathematik, Ruhr-Universitaet Bochum, Germany e-mail:

Abstract: Consider a hexagonal unknot with edges of fixed length, for which we allow universal joint motions but do not allow edge crossings. We consider the maximum number of embedding classes that any such unknot may have. Until now, five was a lower bound for this number. Here we show that there exists a hexagonal unknot with at least nine embedding classes.

Full text of the article:

Electronic version published on: 9 Sep 2004. This page was last modified: 4 May 2006.

© 2004 Heldermann Verlag
© 2004--2006 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition